Alert archive / Ohio / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 34, NWS Wilmington, OH
NWS Wilmington, OH issued this severe thunderstorm warning at Apr 19, 2002, 8:08 PM EDT for Champaign County, Ohio. It was in force for 67 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 19, 2002, 8:08 PM EDT (00:08 UTC)
- Expired
- Apr 19, 2002, 9:15 PM EDT
- In force
- 67 min
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Champaign County, OH
The radar
The Cincinnati radar (KILN), 80 km from the middle of the area, began a volume at 00:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 19, 4:30 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 0.1 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -114 J/kg
- Mixed-layer LCL
- 935 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 68 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS51 KILN 200008 SVRILN OHC021-200115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 808 PM EDT FRI APR 19 2002 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CHAMPAIGN COUNTY IN WEST CENTRAL OHIO... * UNTIL 915 PM EDT... * AT 808 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 6 MILES NORTHWEST OF URBANA...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... MECHANICSBURG... NORTH LEWISBURG... ST. PARIS... URBANA... THIS STORM IS CAPABLE OF PRODUCING GOLF BALL SIZE HAIL. $$ TIPTON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 19, 7:30 PM EDT, 38 minutes earlier.
Area forecast discussion, Apr 19, 7:30 PM EDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 730 PM EDT FRI APR 19 2002 WL UPDATE IN A FEW TO DROP WATCH FOR INDIANA AND KY COUNTIES...AND TO REMOVE SW OHIO FROM WW 127. WHEN REMAINDER OF WATCH COMES DOWN...WL HAVE TO CONSIDER FLOOD WATCH FOR TONIGHT FOR POSSIBLE MCS DVLPMT ALONT OHIO RIVER. .ILN...SEVERE THUNDERSTORM WATCH TIL 02Z FOR ALL OH COUNTIES EXCEPT OHZ070>072...OHZ077>078. DIAN-REED
In the hours before
Local storm report, Apr 19, 6:49 PM EDT, 1 hour 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
649 PM EDT FRI APR 19 2002
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0417 PM CLEVES OH .75 INCH HAIL
04/19/02 HAMILTON
0440 PM GROESBECK OH 1.00 INCH HAIL
04/19/02 HAMILTON
0458 PM MILFORD OH 1.00 INCH HAIL
04/19/02 CLERMONT
0516 PM 1 E MAINEVILLE OH 1.00 INCH HAIL
04/19/02 WARREN
0516 PM MAINEVILLE OH WIND DAMAGE
04/19/02 WARREN LARGE TREE LIMBS DOWN DUE
TO HIGH WIND
0524 PM BLANCHESTER OH 1.00 INCH HAIL
04/19/02 CLINTON
0617 PM CLIFTON OH WIND DAMAGE
04/19/02 HAMILTON TREES DOWN DUE TO HIGH
WIND.
JDRThe office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 19, 8:37 PM EDT | Flash Flood Warning | ILN | Champaign, Logan | 113 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.